MAUDE Adverse Event Report: TELEFLEX MEDICAL ORTHO. MALLET 2 LB/ 1 LB

TELEFLEX MEDICAL ORTHO. MALLET 2 LB/ 1 LB
Model Number IPN013965
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device investigation is pending.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Instrument damaged due to poor quality.Mallet heads have deformed shape.Further 2 of these have actually broken from the stem, one happened in theatre which is very dangerous to staff and patient if actually it hit someone.
 
Additional Manufacturer Narrative
Qn#(b)(4).(1) sample of km46666 lot f9 (july 2019) was received for evaluation.Visual inspection of the mallet faces shows heavy wear on the handle side of the mallet face from off center impact.The face of the mallet has rolled over the edge and eibits deep cracks and splits around the expanded metal.The visual appearance of this device should have removed it from use before this level of damage occurred.Device history record was reviewed for notifications pertaining to incoming inspection, stock checks, and product returns.No concerns were noted with reference to km46666.Mallet head is made of a 300 series "deformable" stainless steel.This material is not hardenable which is intentional.Precipitation hardened steels can potentially explode on heavy impact creating extreme risk to patients and physicians.All teleflex instrument ifus for reuseable devices require inspection for cracks and other defects prior to use and clearly specifies removal from service.The samples received from this customer exhibit heavy wear and off center striking.Despite the excessive wear the handle union remains intact for this device.Additional complaints from the same customer: customer have exhibited detached mallet heads post deformation of the mallet face showing repeated and continued use against ifu advisements.(1) sample of km46666 lot f9 (july 2019) was received for evaluation.Visual inspection of the mallet faces shows heavy wear on the handle side of the mallet face from off center impact.The face of the mallet has rolled over the edge and eibits deep cracks and splits around the expanded metal.The visual appearance of this device should have removed it from use before this level of damage occurred.A dimensional inspection was not required as part of this investigation.A functional inspection was not required as part of this investigation.Previous complaints include (b)(4).Device history record was reviewed for notifications pertaining to incoming inspection, stock checks, and product returns.No concerns were noted with reference to km46666 the samples received from this customer exhibit heavy wear and off center striking.Despite the excessive wear the handle union remains intact for this device.Additional complaints from the same customer: customer have exhibited detached mallet heads post deformation of the mallet face showing repeated and continued use against ifu advisements.Mallet head is made of a 300 series "deformable" stainless steel.This material is not hardenable which is intentional.Precipitation hardened steels can potentially explode on heavy impact creating extreme risk to patients and physicians.All teleflex instrument ifus for reuseable devices require inspection for cracks and other defects prior to use and clearly specifies removal from service.
 
Event or Problem Description

Brand Name
ORTHO. MALLET 2 LB/ 1 LB
Common Device Name
MALLET
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12342100
Report Number3011137372-2021-00220
Device Sequence Number3887320
Product Code HXL
UDI-Device Identifier24026704272222
UDI-Public24026704272222
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN013965
Device Catalogue NumberKM46666
Device Lot NumberF9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown